Skip to main content Accessibility help
×
Home
Hostname: page-component-55597f9d44-l69ms Total loading time: 0.323 Render date: 2022-08-18T15:24:23.803Z Has data issue: true Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "useRatesEcommerce": false, "useNewApi": true } hasContentIssue true

Generic point equivalence and Pisot numbers

Published online by Cambridge University Press:  11 July 2019

SHIGEKI AKIYAMA
Affiliation:
Institute of Mathematics, University of Tsukuba, 1-1-1 Tennodai, Tsukuba, Ibaraki305-8571, Japan email akiyama@math.tsukuba.ac.jp, kanekoha@math.tsukuba.ac.jp
HAJIME KANEKO
Affiliation:
Institute of Mathematics, University of Tsukuba, 1-1-1 Tennodai, Tsukuba, Ibaraki305-8571, Japan email akiyama@math.tsukuba.ac.jp, kanekoha@math.tsukuba.ac.jp
DONG HAN KIM
Affiliation:
Department of Mathematics Education, Dongguk University – Seoul, 30 Pildong-ro 1-gil, Jung-gu, Seoul04620, Korea email kim2010@dongguk.edu

Abstract

Let $\unicode[STIX]{x1D6FD}>1$ be an integer or, generally, a Pisot number. Put $T(x)=\{\unicode[STIX]{x1D6FD}x\}$ on $[0,1]$ and let $S:[0,1]\rightarrow [0,1]$ be a piecewise linear transformation whose slopes have the form $\pm \unicode[STIX]{x1D6FD}^{m}$ with positive integers $m$. We give a sufficient condition for $T$ and $S$ to have the same generic points. We also give an uncountable family of maps which share the same set of generic points.

Type
Original Article
Copyright
© Cambridge University Press, 2019

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)

References

Airey, D., Jackson, S., Kwietniak, D. and Mance, B.. Borel complexity of sets of normal numbers via generic points in subshifts with specification. Preprint, 2018, arXiv:1811.04450v1.Google Scholar
Bertrand-Mathis, A.. Développement en base 𝜃; répartition modulo un de la suite (x𝜃n)n≥0 ; langages codés et 𝜃-shift. Bull. Soc. Math. France 114 (1986), 271323.Google Scholar
Garsia, A. M.. Arithmetic properties of Bernoulli convolutions. Trans. Amer. Math. Soc. 102 (1962), 409432.Google Scholar
Góra, P.. Invariant densities for generalized 𝛽-maps. Ergod. Th. & Dynam. Sys. 27(5) (2007), 15831598.Google Scholar
Góra, P.. Invariant densities for piecewise linear maps of the unit interval. Ergod. Th. & Dynam. Sys. 29(5) (2009), 15491583.Google Scholar
Handelman, D.. Spectral radii of primitive integral companion matrices and log concave polynomials. Symbolic Dynamics and its Applications (New Haven, CT, 1991) (Contemporary Mathematics, 135). American Mathematical Society, Providence, RI, 1992, pp. 231237.Google Scholar
Ito, S. and Takahashi, Y.. Markov subshifts and realization of 𝛽-expansions. J. Math. Soc. Japan 26(1) (1974), 3355.Google Scholar
Jäger, H.. On decimal expansions. Zahlentheorie (Tagung), Math. Forschungsinst. Oberwolfach, 1970 (Bereich Math. Forschungsinst., Oberwolfach, Heft 5). Bibliographisches Institut, Mannheim, 1971, pp. 6775.Google Scholar
Jung, S. and Volkmann, B.. Remarks on a paper of Wagner. J. Number Theory 56(2) (1996), 329335.Google Scholar
Kano, H. and Shiokawa, I.. Rings of normal and nonnormal numbers. Israel J. Math. 84(3) (1993), 403416.Google Scholar
Ki, H. and Linton, T.. Normal numbers and subset of N with given densities. Fund. Math. 144(2) (1994), 163179.Google Scholar
Kopf, C.. Invariant measures for piecewise linear transformations of the interval. Appl. Math. Comput. 39(2) (1990), 123144, part II.Google Scholar
Kowalski, Z.. Invariant measure for piecewise monotonic transformation has a positive lower bound on its support. Bull. Acad. Polon. Sci. Ser. Sci. Math. 27(1) (1979), 5357.Google Scholar
Kraaikamp, C. and Nakada, H.. On a problem of Schweiger concerning normal numbers. J. Number Theory 86 (2001), 330340.Google Scholar
Li, T. Y. and Yorke, J. A.. Ergodic transformations from an interval into itself. Trans. Amer. Math. Soc. 235 (1978), 183192.Google Scholar
Maxfield, J. E.. Normal k-tuples. Pacific J. Math. 3 (1953), 189196.Google Scholar
Moshchevitin, N. G. and Shkredov, I. D.. On the Pyatetskii–Shapiro criterion of normality. Math. Notes 73 (2003), 539550.Google Scholar
Parry, W.. On the 𝛽-expansions of real numbers. Acta Math. Acad. Sci. Hungar. 11 (1960), 401416.Google Scholar
Parry, W.. Representations for real numbers. Acta Math. Acad. Sci. Hungar. 15 (1964), 95105.Google Scholar
Pollington, A. D.. The Hausdorff dimension of a set of normal numbers. Pacific J. Math. 95 (1981), 193204.Google Scholar
Postnikov, A. G.. Ergodic problems in the theory of congruences and of diophantine approximations. Trudy Mat. Inst. Steklov 82 (1966), 3112 (in Russian); Engl. trans. Proc. Steklov Inst. Math. 82 (1966), 1–128.Google Scholar
Schmidt, W. M.. On normal numbers. Pacific J. Math. 10 (1960), 661672.Google Scholar
Schweiger, F.. Normalität bezüglich zahlentheoretischer Transformationen. J. Number Theory 1 (1969), 390397.Google Scholar
Sharkovsky, A. N. and Sivak, A. G.. Basin of attractors of trajectories. J. Difference Equ. Appl. 22(2) (2016), 159163.Google Scholar
Vandehey, J.. On the joint normality of certain digit expansions. Preprint, 2014, arXiv:1408.0435.Google Scholar
Wagner, G.. On rings of numbers which are normal to one base but non-normal to another. J. Number Theory 54(2) (1995), 211231.Google Scholar
Wall, D. D.. Normal numbers. PhD Thesis, University of California, Berkeley, 1949.Google Scholar

Save article to Kindle

To save this article to your Kindle, first ensure coreplatform@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about saving to your Kindle.

Note you can select to save to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be saved to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

Generic point equivalence and Pisot numbers
Available formats
×

Save article to Dropbox

To save this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you used this feature, you will be asked to authorise Cambridge Core to connect with your Dropbox account. Find out more about saving content to Dropbox.

Generic point equivalence and Pisot numbers
Available formats
×

Save article to Google Drive

To save this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you used this feature, you will be asked to authorise Cambridge Core to connect with your Google Drive account. Find out more about saving content to Google Drive.

Generic point equivalence and Pisot numbers
Available formats
×
×

Reply to: Submit a response

Please enter your response.

Your details

Please enter a valid email address.

Conflicting interests

Do you have any conflicting interests? *